Hail, Hartford
- When
- June 1, 3:29 PM EST to 3:57 PM EST
- Where
- Hartford County, Farmington
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -72.833
The storms produced quarter sized hail in West Hartford, Newington, and Somers. Large limbs were blown down by thunderstorm winds in West Hartford, New Britain, East Windsor, and Somers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Severe thunderstorms moved across northern Connecticut in advance of a cold front, which dropped southeast through New England.The storms produced quarter sized hail in West Hartford, Newington, and Somers. Large limbs were blown down by thunderstorm winds in West Hartford, New Britain, East Windsor, and Somers. Trees and wires were reported downed in Windsor, Newington, and Woodstock.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 1, 2:57 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 357 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... COMING SOON. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MDLS IN GD AGREEMENT THAT AN AMPLIFIED CLOSED WAVE /CLOSING OFF AT 850 AND 700 MB/ WILL IMPACT THE RGN SATURDAY...WITH STG MLVL FORCING VIA FRONTOGENESIS. LOOKING AT THE THERMAL MLVL PACKING...SYSTEM TAKING ON THE APPEARANCE OF A COOL SEASON RAIN EVENT. ALL INDICATIONS POINT TO HVY RN POTENTIAL AT LEAST INTO SAT AM. UNFORTUNATELY...HVY RNFL AXIS DIFFICULT TO PINPOINT AS AMPLITUDE OF WAVE REMAINS UNCERTAIN. ALL MDLS HV OPEN WV EVOLVING INTO A CLOSED WAVE...EXCEPT THE CMC MDLS. FAIRLY CONFIDENT THAT A CLOSED WAVE WILL MATERIALIZE GIVEN THE LONG WAVE PTN IS AMPLIFYING. ALTH IT IS POSSIBLE THAT A SLIGHTLY LESS AMPLIFIED SOLUTION THAN NAM/GFS AND UKMET COULD VERIFY. NVRTHELESS...A POTENT SYSTEM IS LKLY TO IMPACT THE RGN INTO SAT AM. MDLS ALSO DIFFER ON HOW QUICKLY THIS SYSTEM WILL EXIT THE RGN...AS SFC WV TRAVERSES NEWD UP THE CST. GIVEN UNCERTAINTY ON AMPLITUDE OF THE SYSTEM...WL NOT DEVIATE MUCH FM GUID...WHICH SUGGEST HVY RNFL POTENTIAL DECREASING SAT AFTN AND EVENING FM WEST TO E. SUN THROUGH THU... ALTHOUGH MEDIUM RANGE MODELS ARE SHOWING GOOD CONTINUITY WITH LARGER SCALE FEATURES AND ARE IN DECENT AGREEMENT WITH MEAN TROUGH OVER EASTERN STATES...THERE ARE USUAL DIFFERENCES WITH SMALLER SCALE FEATURES THAT LEND LOWER THAN AVERAGE CONFIDENCE DURING EXTENDED PERIOD TODAY. PRIMARY ISSUE DEALS WITH TIMING OF SHORT WAVES AROUND TROUGH AND POTENTIAL EFFECTS AS THEY INTERACT WITH FRONTAL BOUNDARY SITTING OFF EAST COAST. DUE TO THIS UNCERTAINTY...WE ARE WEIGHTING FORECAST CLOSE TO ENSEMBLE MEAN WHICH TENDS TO VERIFY BEST THIS FAR OUT IN TIME. INITIAL SURFACE LOW IS EXPECTED TO HEAD OFF COAST SUN MORNING AS RIDGING FROM HIGH PRESSURE OVER GREAT LAKES EXTENDS INTO NEW ENGLAND MON AND TUE. WHILE WE ARE MORE CONFIDENT IN CLEARING WORKING INTO MUCH OF INTERIOR...THAT TREND SHOULD BE DELAYED A BIT NEAR COAST AS LOW IS SLOW TO EXIT. NEXT LOW RIDING UP ALONG FRONT IS EXPECTED TO TRACK SE OF NANTUCKET WED MORNING. WE ARE SHOWING AN INCREASE IN CLOUDINESS FROM SE TO NW TUE NIGHT AND WED...BUT WE WILL RESTRICT HIGHER CLOUD COVER AND CHANCE POPS TO OUR SE ZONES ONLY...MAINLY SE OF PROVIDENCE TO PLYMOUTH LINE. THAT SYSTEM SHOULD BE WELL OFFSHORE THU...BUT MAY DROP A WEAK FRONT OR TROUGH DOWN COAST THU AFTERNOON. SINCE WE HAVE A GOOD AMOUNT OF UNCERTAINTY WE DECIDED TO KEEP POPS BELOW CHANCE THROUGHOUT AND NOT HIT CLOUD COVER TOO HARD. && .AVIATION... COMING SOON. && .MARINE... SHORT TERM...COMING SOON. ROUGH CONDITIONS EXPECT ON THE WATERS SAT...ESP FOR THIS TIME OF YEAR WITH SMALL CRAFT ADVISORY NE WNDS /25-33 KT/ LKLY SAT...WITH A LOW PROB OF MARGINAL GALES /GREATER THAN 33 KT/. GIVEN NE FETCH...SEAS MAY CLIMB 7 TO 10 FT ACRS ERN MA WTRS. WNDS WL BEGIN TO EASE SAT NGT INTO SUN. SMALL CRAFT ADVISORY CONDITONS SHOULD SLOWLY EASE SUN NIGHT INTO MON AS SYSTEM PULLS OFFSHORE. NEXT SYSTEM IS EXPECTED TO PASS SE OF NANTUCKET WED MORNING...BUT GRADIENT LOOKS TO BE LOOSE ENOUGH THAT WE THINK WE WILL STAY BELOW SMALL CRAFT ADVISORY THRESHOLD. && .HYDROLOGY... COMING SOON. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...FLASH FLOOD WATCH FOR MAZ005>007-013>021 UNTIL 11 AM SATURDAY. NH...NONE. RI...FLASH FLOOD WATCH FOR RIZ001>007 UNTIL 11 AM SATURDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ232-254-255 UNTIL 6 PM FRIDAY. && SHORT TERM...DRAG LONG TERM...JWD/NOCERA AVIATION...DRAG MARINE...JWD/DRAG/NOCERA HYDROLOGY...DRAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 408 AM EDT THU JUN 1 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020900- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 408 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE... CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY REMAINS IN EFFECT FOR NANTUCKET THROUGH 9 AM. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON GENERALLY ALONG AND NORTHWEST OF A BOSTON...TO TAUNTON... TO PROVIDENCE LINE INCLUDING CONNECTICUT. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS SOUTHERN NEW HAMPSHIRE AS WELL AS NORTHERN AND CENTRAL MASSACHUSETTS WHERE THE POTENTIAL EXISTS FOR TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING FROM ANY THUNDERSTORM. AN ISOLATED LOCATION MAY RECEIVE OVER 3 INCHES OF RAIN IN JUST A COUPLE OF HOURS. PLEASE SEE OUR FLOOD STATEMENT FOR MORE DETAILED INFORMATION. IN ADDITION...A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WITH THE BEST CHANCE FOR THEM ACROSS SOUTHERN NEW HAMPSHIRE AND INTERIOR MASSACHUSETTS. ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN NOON AND 8 PM. PLEASE SEE OUR SEVERE WEATHER OUTLOOK FOR MORE INFORMATION. FINALLY...DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED THIS AFTERNOON AND EVENING WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL HEAVY RAIN AND EMBEDDED THUNDERSTORMS ARE EXPECTED FRIDAY INTO SATURDAY MORNING. TOTAL RAINFALL AMOUNTS BY SATURDAY SHOULD AVERAGE BETWEEN 1.50 AND 4 INCHES WITH LOCALLY HIGHER AMOUNTS BETWEEN 5 AND 7 INCHES. A FLOOD POTENTIAL OUTLOOK CONTINUES FOR THIS AND FLOOD WATCHES MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY AFTER 12 PM FOR THE POTENTIAL OF A FEW SEVERE THUNDERSTORMS AS WELL AS THE POSSIBILITY FOR ISOLATED AREAS OF FLASH FLOODING. FRANK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1157 AM EDT THU JUN 1 2006 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-012000- CENTRAL MIDDLESEX MA-CHESHIRE NH-EASTERN ESSEX MA- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HILLSBOROUGH NH-EASTERN KENT RI-EASTERN NORFOLK MA- HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST MIDDLESEX MA- SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 1157 AM EDT THU JUN 1 2006 ...THUNDERSTORMS THIS AFTERNOON WILL PRODUCE STRONG WIND GUSTS... STREET FLOODING RAINS AND SMALL HAIL IN PORTIONS OF SOUTHERN NEW ENGLAND... THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON REACHING THE EASTERN MASSACHUSETTS COAST AND THE UPPER PART OF NARRAGANSETT BAY LATE IN THE DAY. STORMS WERE IN THE PROCESS OF DEVELOPING DURING MIDDAY OVER EASTERN NEW YORK STATE. THEY WILL DEVELOP IN THE CONNECTICUT RIVER VALLEY BETWEEN 130 PM AND 330 PM...REACHING THE INTERSTATE 95 CORRIDOR FROM NEWBURYPORT TO BOSTON AND PROVIDENCE LATE IN THE DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE STRONG WIND GUSTS UP TO 50 MPH. THAT MAY BE STRONG ENOUGH TO DOWN LARGE BRANCHES...OR EVEN BRING DOWN TREES WHICH HAVE BEEN WEAKENED BY THE RECENT HEAVY RAINFALL IN SOUTHERN NEW ENGLAND. THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND BANDS OF VERY HEAVY RAIN...POSSIBLY EVEN SMALL HAIL. THESE STRONGER STORMS ARE MORE LIKELY TO AFFECT NORTHERN CONNECTICUT AND WESTERN AND CENTRAL MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE. IF YOU HAVE OUTDOOR PLANS...BE ALERT FOR SIGNS OF THREATENING WEATHER...AND GET INDOORS IMMEDIATELY IF THUNDERSTORMS APPROACH YOUR AREA. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES TODAY. DRAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT THU JUN 1 2006 CTZ002-012045- HARTFORD CT- 358 PM EDT THU JUN 1 2006 AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 7 MILES WEST OF BURLINGTON...OR ABOUT 4 MILES SOUTHEAST OF TORRINGTON...MOVING EAST AT 35 MPH. THE THUNDERSTORM SHOULD BE NEAR...CANTON AND BURLINGTON BY 410 PM EDT...BLOOMFIELD AND AVON BY 420 PM EDT...WINDSOR AND WINDSOR LOCKS BY 430 PM EDT...EAST WINDSOR AND SOUTH WINDSOR BY 440 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BELK/KJC
The Brookhaven radar (KOKX), 95 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516994, 5516995, 5516996, 5516997, 5516998.